MAUDE Adverse Event Report: ALPHATEC SPINE INC REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC REDUCTION SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73772
Health Effect - Clinical Code No Information (3190)
Date of Event 02/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument (screw extender) found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Although the device was properly manufactured additional investigation was conducted to determine root cause.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
An international customer ((b)(6)) reported that one of the wings on an illico screw extenders is broken.

Brand Name
REDUCTION SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6349326
Report Number2027467-2017-00008
Device Sequence Number18933951
Product Code LXH
UDI-Device Identifier00840967192901
UDI-Public00840967192901
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number73772
Device Catalogue Number73772
Device Lot Number7169702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;